toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
Details
   print
  Records Links
Author Bernales, A; Reus, L.; Valdenegro, V. doi  openurl
  Title Speculative bubbles under supply constraints, background risk and investment fraud in the art market Type
  Year 2021 Publication Journal of Corporate Finance Abbreviated Journal J. Corp. Financ.  
  Volume to appear Issue Pages  
  Keywords Art Markets; Speculative bubbles; Investment fraud; Background risk; Asset supply constraints  
  Abstract We examine the unexplored effects on art markets of artist death (asset supply constraints), collectors' wealth (background risk) and forgery risk (risk of investment fraud), under short-sale constraints and risk aversion. Speculative bubbles emerge and have the form of an option strangle (a put option and a call option), in which strike prices are affected by art supply constraints and the association of the artworks' emotional value with both collectors' wealth and forgery, while the options' underlying asset is the stochastic heterogeneous beliefs of agents. We show that speculative bubbles increase with four elements: art supply constraints; a more negative correlation between collectors' wealth and the artworks' emotional value; a more positive relationship between forgery and the artworks' emotional value; and more heterogeneous beliefs. These four sources of speculation increase the expected turnover rate; however, they also augment the variance of speculative bubbles, which generates price discounts (i.e. risk premiums) for holding artworks. Consequently, the net impact of speculation is not necessarily increased art prices. This study not only contributes to the art market literature, but also to studies about speculative bubbles in other financial markets under heterogeneous beliefs, short-sale constraints and risk-averse investors, since we additionally consider the simultaneous effect of asset supply constraints, investors' background risk and the risk of investment fraud.  
  Address  
  Corporate Author Thesis  
  Publisher Place of Publication Editor  
  Language Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0929-1199 ISBN Medium  
  Area Expedition Conference  
  Notes Approved  
  Call Number UAI @ alexi.delcanto @ Serial 1281  
Permanent link to this record
 

 
Author Bertossi, L. doi  openurl
  Title Specifying and computing causes for query answers in databases via database repairs and repair-programs Type
  Year 2021 Publication Knowledge And Information Systems Abbreviated Journal Knowl. Inf. Syst.  
  Volume Early Access Issue Pages 33 pp  
  Keywords Causality; Databases; Repairs; Constraints; Answer-set programming  
  Abstract There is a recently established correspondence between database tuples as causes for query answers in databases and tuple-based repairs of inconsistent databases with respect to denial constraints. In this work, answer-set programs that specify database repairs are used as a basis for solving computational and reasoning problems around causality in databases, including causal responsibility. Furthermore, causes are introduced also at the attribute level by appealing to an attribute-based repair semantics that uses null values. Corresponding repair-programs are introduced, and used as a basis for computation and reasoning about attribute-level causes. The answer-set programs are extended in order to capture causality under integrity constraints.  
  Address [Bertossi, Leopoldo] Adolfo Ibanez Univ, Fac Engn & Sci, Santiago, Chile, Email: leopoldo.bertossi@uai.cl  
  Corporate Author Thesis  
  Publisher Springer London Ltd Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0219-1377 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000584967200001 Approved  
  Call Number UAI @ alexi.delcanto @ Serial 1258  
Permanent link to this record
 

 
Author Caniupan, M.; Bravo, L.; Hurtado, C.A. pdf  doi
openurl 
  Title Repairing inconsistent dimensions in data warehouses Type
  Year 2012 Publication Data & Knowledge Engineering Abbreviated Journal Data Knowl. Eng.  
  Volume 79-80 Issue Pages 17-39  
  Keywords Data warehouses; Dimensions; Integrity constraints; Inconsistency; Datalog programs; Stable models  
  Abstract A dimension in a data warehouse (DW) is a set of elements connected by a hierarchical relationship. The elements are used to view summaries of data at different levels of abstraction. In order to support an efficient processing of such summaries, a dimension is usually required to satisfy different classes of integrity constraints. In scenarios where the constraints properly capture the semantics of the DW data, but they are not satisfied by the dimension, the problem of repairing (correcting) the dimension arises. In this paper, we study the problem of repairing a dimension in the context of two main classes of integrity constraints: strictness and covering constraints. We introduce the notion of minimal repair of a dimension: a new dimension that is consistent with respect to the set of integrity constraints, which is obtained by applying a minimal number of updates to the original dimension. We study the complexity of obtaining minimal repairs, and show how they can be characterized using Datalog programs with weak constraints under the stable model semantics. (c) 2012 Elsevier B.V. All rights reserved.  
  Address [Caniupan, Monica] Univ Bio Bio, Santiago, Chile, Email: mcaniupa@ubiobio.cl  
  Corporate Author Thesis  
  Publisher Elsevier Science Bv Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0169-023x ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000309083300002 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 243  
Permanent link to this record
 

 
Author Fernandez, M.; Munoz, F.D.; Moreno, R. doi  openurl
  Title Analysis of imperfect competition in natural gas supply contracts for electric power generation: A closed-loop approach Type
  Year 2020 Publication Energy Economics Abbreviated Journal Energy Econ.  
  Volume 87 Issue Pages 15 pp  
  Keywords Market power; Natural gas; Electricity market; Generalized Nash equilibrium; Equilibrium Problem with Equilibrium; Constraints  
  Abstract The supply of natural gas is generally based on contracts that are signed prior to the use of this fuel for power generation. Scarcity of natural gas in systems where a share of electricity demand is supplied with gas turbines does not necessarily imply demand rationing, because most gas turbines can still operate with diesel when natural gas is not available. However, scarcity conditions can lead to electricity price spikes, with welfare effects for consumers and generation firms. We develop a closed-loop equilibrium model to evaluate if generation firms have incentives to contract or import the socially-optimal volumes of natural gas to generate electricity. We consider a perfectly-competitive electricity market, where all firms act as price-takers in the short term, but assume that only a small number of firms own gas turbines and procure natural gas from, for instance, foreign suppliers in liquefied form. We illustrate an application of our model using a network reduction of the electric power system in Chile, considering two strategic firms that make annual decisions about natural gas imports in discrete quantities. We also assume that strategic firms compete in the electricity market with a set of competitive firms do not make strategic decisions about natural gas imports (i.e., a competitive fringe). Our results indicate that strategic firms could have incentives to sign natural gas contracts for volumes that are much lower than the socially-optimal ones, which leads to supernormal profits for these firms in the electricity market. Yet, this effect is rather sensitive to the price of natural gas. A high price of natural gas eliminates the incentives of generation firms to exercise market power through natural gas contracts. (C) 2020 Elsevier B.V. All rights reserved.  
  Address [Fernandez, Mauricio; Munoz, Francisco D.] Univ Adolfo Ibanez, Fac Ingn & Ciencias, Santiago, Chile, Email: fdmunoz@uai.cl  
  Corporate Author Thesis  
  Publisher Elsevier Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0140-9883 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000536091600026 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 1196  
Permanent link to this record
 

 
Author Osorio-Valenzuela, L.; Pereira, J.; Quezada, F.; Vasquez, O.C. doi  openurl
  Title Minimizing the number of machines with limited workload capacity for scheduling jobs with interval constraints Type
  Year 2019 Publication Applied Mathematical Modelling Abbreviated Journal Appl. Math. Model.  
  Volume 74 Issue Pages 512-527  
  Keywords Scheduling; Parallel machines; Interval and workload constraints; Branch-and-price  
  Abstract In this paper, we consider a parallel machine scheduling problem in which machines have a limited workload capacity and jobs have deadlines and release dates. The problem is motivated by the operation of energy storage management systems for microgrids under emergency conditions and generalizes some problems that have already been studied in the literature for their theoretical value. In this work, we propose heuristic and exact algorithms to solve the problem. The heuristics are adaptations of classical bin packing heuristics in which additional conditions on the feasibility of a solution are imposed, whereas the exact method is a branch-and-price approach. The results show that the branch-andprice approach is able to optimally solve random instances with up to 250 jobs within a time limit of one hour, while the heuristic procedures provide near optimal solution within reduced running times. Finally, we also provide additional complexity results for a special case of the problem. (C) 2019 Elsevier Inc. All rights reserved.  
  Address [Osorio-Valenzuela, Luis] Univ Santiago Chile, Elect Engn Dept, Santiago, Chile, Email: luis.osoriov@usach.cl;  
  Corporate Author Thesis  
  Publisher Elsevier Science Inc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0307-904x ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000474317800031 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 1013  
Permanent link to this record
 

 
Author Pereira, J. pdf  doi
openurl 
  Title Procedures for the bin packing problem with precedence constraints Type
  Year 2016 Publication European Journal Of Operational Research Abbreviated Journal Eur. J. Oper. Res.  
  Volume 250 Issue 3 Pages 794-806  
  Keywords Bin packing; Precedence constraints; Lower bounds; Dynamic programming; Branch-and-bound  
  Abstract The bin packing problem with precedence constraints (BPP-P) is a recently proposed variation of the classical bin packing problem (BPP), which corresponds to a basic model featuring many underlying characteristics of several scheduling and assembly line balancing problems. The formulation builds upon the BPP by incorporating precedence constraints among items, which force successor items to be packed into later bins than their predecessors. In this paper we propose a dynamic programming based heuristic, and a modified exact enumeration procedure to solve the problem. These methods make use of several new lower bounds and dominance rules tailored for the problem in hand. The results of a computational experiment show the effectiveness of the proposed methods, which are able to close all of the previous open instances from the benchmark instance set within very reduced running times. (C) 2015 Elsevier B.V. and Association of European Operational Research Societies (EURO) within the International Federation of Operational Research Societies (IFORS). All rights reserved.  
  Address [Pereira, Jordi] Univ Adolfo Ibanez, Fac Sci & Engn, Ave Padre Hurtado 750,Off C216, Vina Del Mar, Chile, Email: jorge.pereira@uai.cl  
  Corporate Author Thesis  
  Publisher Elsevier Science Bv Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 0377-2217 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000369192500011 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 581  
Permanent link to this record
Select All    Deselect All
 |   | 
Details
   print

Save Citations:
Export Records: